MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XP ANALYZER

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XP ANALYZER
Model Number ADVIA CENTAUR XP ANALYZER
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A united states (us) customer contacted a siemens customer care center to report false reactive hepatitis b surface antigen hbsagii (hbsii) and hepatitis b surface antigen (hbsag) confirmatory (conf) results were obtained on a patient sample on the advia centaur xp analyzer.The instrument had errors related to the incubation ring movement.The customer performed troubleshooting by performing an empty and fill ring.A siemens customer service engineer (cse) was dispatched to the customer¿s site.During this visit, the cse found the cuvette chute was not aligned and there was a breakage in tubing of the aspiration probe 2.The cuvette chute was aligned, and tubing was replaced.The vessels were loaded and unloaded 4 times and proper aspiration was verified.The customer ran quality controls (qcs), which recovered within ranges.The hbsagii assay may be used in conjunction with other serological and clinical information to diagnose individuals with acute or chronic hepatitis b infection and screen for hepatitis b infection in pregnant women to identify neonates who are at risk of acquiring hepatitis b during the perinatal period.The customer indicated as per the hospital¿s policy, the patient underwent a caesarean section based on the discordant hbsagii results.However, complete patient details such as weeks of gestation, obstetric history, and the clinical condition of the fetus at the time of labor were not provided.Caesarean section is recommended in situations where normal vaginal delivery can pose risks to either the mother, baby, or both; these situations include prolonged or obstructed labor, fetal distress, elevated blood pressure or glucose, multiple pregnancies, or abnormal presentation/position of the baby among others and even personal choice of the healthy mother.According to the society for maternal-fetal medicine (smfm), caesarean delivery is not recommended for the sole indication of reducing perinatal hepatitis b virus transmission.Siemens further evaluated the event and concluded that instrument related issues potentially contributed to the false reactive hbsii and hbsag conf patient results.The instrument is performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
The customer reported that a false reactive hepatitis b surface antigen hbsagii (hbsii) result was obtained on a patient sample on an advia centaur xp analyzer.The erroneous result was reported to the physician(s).The customer repeated the sample in duplicate and obtained reactive results.The customer performed confirmatory testing using the hepatitis b surface antigen (hbsag) confirmatory (conf) assay and the sample was confirmed to be reactive.The customer indicated based on the hospital's policy, since the patient was confirmed for being hbsag reactive and was in labor, the patient underwent a caesarean section.Then, the customer recalibrated the assay and repeated the sample on the same instrument.The repeat results were non-reactive.The non-reactive repeat result for hbsii was reported, as the correct result, to the physician(s).

Brand Name
ADVIA CENTAUR XP ANALYZER
Common Device Name
ADVIA CENTAUR XP ANALYZER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave.
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS MANUFACTURING LTD.
chapel lane, swords, co.
registration number: 8020888
dublin
EI  
Manufacturer Contact
kristin kehyaian
511 benedict ave.
tarrytown, NY 10591
9148267101
MDR Report Key20917084
Report Number2432235-2024-00346
Device Sequence Number8320630
Product Code JJE
UDI-Device Identifier00630414573564
UDI-Public(01)00630414573564
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K041133
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA CENTAUR XP ANALYZER
Device Catalogue Number10364455
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2024
Initial Report FDA Received Date12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/20/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age26 YR
Patient SexFemale